Do I need a statin for high cholesterol? Lost hair after starting statin.
1 year ago
Didn't think one had anything to do with the other until a few months in. Stopped statin and tried to keep LDL low by eating healthier/taking betasitosterol. Hair grew back. Recent blood work showed LDL is 104, about where it was when put on statin. Everything I've read says 104 is in the optimal range for someone like me who exercises, eats healthy, has minimal body fat, and no other medical conditions. If doc insists on statin, should I seek second opinion?
Doctor Answers 3
Yes I agree with your analysis. Consult an experienced cardiologist.Heart first. Hair second. Be sensible for your health!
Statins can cause hair loss in some people, if you need this medication please speak to your physician about alternative options. Best, Dr. Emer.
Statins do have a side effect on rare occasions of causing or accelerating hair loss. There is a balance between benefits on health and side effects and only you and your doctor can make the decision on Statins and their importance in your overall health issues
These answers are for educational purposes and should not be relied upon as
a substitute for medical advice you may receive from your physician. If you
have a medical emergency, please call 911. These answers do not constitute
or initiate a patient/doctor relationship.